Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

2 Bumps

Is my Iud making me gain this weight?

I have the Mirena Iud and I've had it for about 8 months. I'm gaining weight and losing it and gaining it over and over and over again. My face especially has gotten really chubby and I was wondering if I were to take it out, will the yo-yo weight change go away?

p.s. I'm extremely moody and my period is all wack.
I really don't want anymore children, but I can't get the pill or the shot and I'm not even going to try the nuva ring.....so, What else can I do!?

Answer Question
 
scottshoney

Asked by scottshoney at 10:57 PM on Mar. 21, 2011 in Health

Level 9 (335 Credits)
Answers (7)
  • Get it out! Mirena has soooo many horrible side effects! Google the complaints! Mirena has hormones in it that can cause weight gain, moodiness, depression, irregular periods, stroke, hemmorage, tubal pregnancy, and irregular bleeding that isn't a period. Personally all hormonal BC does the moodiness and the weight gain for me. I got my tubes tied. But, you could just try natural family planning or use condoms.
    Musicmom80

    Answer by Musicmom80 at 11:00 PM on Mar. 21, 2011

  • i would take it out, i had for two years and took it out bc it was givin me really hard cramps worsed then periods
    cataquiroz24

    Answer by cataquiroz24 at 11:07 PM on Mar. 21, 2011

  • i have an iud and its similar to the one you have, but its brass with no hormons at all. i havent had any problems with it at all!!! i just cant remeber what its called off the top of my head. its good for 10 years, i have had mine in about 3 years.
    dreamangel06

    Answer by dreamangel06 at 11:11 PM on Mar. 21, 2011

  • how can you not remember what it's called?
    scottshoney

    Comment by scottshoney (original poster) at 11:37 PM on Mar. 21, 2011

  • I suggest talking to you doctor about it. The weight gain and loss can be caused by it. I have gained lots of weight while on birth control before too.
    youngmom20

    Answer by youngmom20 at 11:50 PM on Mar. 21, 2011

  • I actually loved the Mirena when I had it. Every situation is different, and everyone's bodies respond differently to BC. The symptoms mentioned by the first poster can be found in every single BC on the market and are not specifically related to only Mirena. You have you play around and find what works best for you. The pill made me gain weight and I had horrible acne. I got pregnant on the patch and I used it religiously to the exact specifications of the directions. So it straight up failed. It also caused skin rashes. The nuva ring was incredibly uncomfortable and always falling out. Plus I found myself to be extremely moody with it. When I got my Mirena my period stopped within 6 weeks, I never gained weight, my acne actually cleared up, and I had nothing negative to say about it. I had it placed for 3 years, and after my daughter is born in July I'm getting it again. Talk with your dr about your options.
    ba13ygrl1987

    Answer by ba13ygrl1987 at 12:08 AM on Mar. 22, 2011

  • Yes, but these side effects are far more prominent in Mirena.
    Musicmom80

    Answer by Musicmom80 at 6:37 PM on Mar. 22, 2011

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.